| Model Number |
N/A |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/31/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of refx4493 showed two other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility.
Event or Problem Description
It was reported "purple lumen leaking." additional information received (b)(6) 2022: it was reported by healthcare professional "the picc 2 lumen was placed on the patient (b)(6) 2022 in the afternoon without incident.No leaking was noted when the catheter was flushed, with that in mind usually my gloves are wet or bloody so hard to say.Later in the evening the catheter was connected to the infusion and a short while later the patient noticed his arm was wet.The product was retracted the next morning when our service was available and replaced with a new catheter in the opposite arm.The patient was here with an infection and was going home on multiple weeks of iv abx.The patient was awake and alert.No manipulation concerns with the catheter.".
Event or Problem Description
It was reported "purple lumen leaking." additional information received 02/02/2022: it was reported by healthcare professional "the picc 2 lumen was placed on the patient 1/31/22 in the afternoon without incident.No leaking was noted when the catheter was flushed, with that in mind usually my gloves are wet or bloody so hard to say.Later in the evening the catheter was connected to the infusion and a short while later the patient noticed his arm was wet.The product was retracted the next morning when our service was available and replaced with a new catheter in the opposite arm.The patient was here with an infection and was going home on multiple weeks of iv abx.The patient was awake and alert.No manipulation concerns with the catheter.".
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause was manufacturing-related.The product returned for evaluation was one 5fr d/l powerpicc catheter.Light usage residues were observed.An attempt to infuse water through the sample using a 12ml syringe revealed both lumens to be patent to infusion; however, during pressurization, leakage was observed at the junction between the purple luer adapter and the syringe.Inspection of the purple luer adapter using an iso taper gauge revealed that the gauge could not be fully inserted into the luer orifice.Microscopic inspection of the purple luer adapter revealed a protrusion in the luer material within the orifice.The mold defect appeared to prevent firm attachment of the syringe, as well as full insertion of the taper gauge.The molding defect observed within the luer orifice prevented firm attachment with the syringe and resulted in leakage at the interface between the catheter and the syringe.Photographs of the sample have been forwarded to the manufacturing site for further evaluation.H3 other text: evaluation findings are in section h11.